Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Radicals and bimodules


Author: D. M. Foster
Journal: Proc. Amer. Math. Soc. 38 (1973), 47-52
MSC: Primary 17A99
DOI: https://doi.org/10.1090/S0002-9939-1973-0330242-9
MathSciNet review: 0330242
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1964, Andrunakievič and Rjabuhin showed that the general theory of radicals of associative rings may be presented in external form in the language of modules. In this paper, we show that this theory has a natural extension to varieties of algebras where, in this case, modules are replaced by bimodules. We close with some examples and a discussion of quadratic Jordan algebras.


References [Enhancements On Off] (What's this?)

  • [1] T. Anderson, The Levitzki radical in varieties of algebras, Math. Ann. 194 (1971), 27-34. MR 0285564 (44:2782)
  • [2] V. A. Andrunakievič and Ju. M. Rjabuhin, Modules and radicals, Dokl. Akad. Nauk SSSR 156 (1964), 991-994 = Soviet Math. Dokl. 5 (1964), 728-731. MR 32 #7596. MR 0190182 (32:7596)
  • [3] N. J. Divinsky, Rings and radicals, Math. Expositions, no. 14, Univ. of Toronto Press, Toronto, Ont., 1965. MR 33 #5654. MR 0197489 (33:5654)
  • [4] I. R. Hentzel, A note on modules and radicals, Proc. Amer. Math. Soc. 19 (1968), 1385-1386. MR 38 #4512. MR 0236214 (38:4512)
  • [5] N. Jacobson, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R.I., 1968. MR 40 #4330. MR 0251099 (40:4330)
  • [6] -, Lectures on quadratic Jordan algebras, Tata Institute, Bombay, 1970.
  • [7] K. McCrimmon, The radical of a Jordan algebra, Proc. Nat. Acad. Sci. U.S.A. 62 (1969), 671-678. MR 42 #3137. MR 0268238 (42:3137)
  • [8] -, Representations of quadratic Jordan algebras, Trans. Amer. Math. Soc. 153 (1971), 279-305. MR 42 #3139. MR 0268240 (42:3139)
  • [9] J. M. Osborn, Representations and radicals of Jordan algebras (to appear). MR 0486030 (58:5821)
  • [10] E. Sasiada and P. M. Cohn, An example of a simple radical ring, J. Algebra 5 (1967), 373-377. MR 34 #2629. MR 0202769 (34:2629)
  • [11] C. Tsai, The prime radical in a Jordan ring, Proc. Amer. Math. Soc. 19 (1968), 1171-1175. MR 37 #6336. MR 0230776 (37:6336)
  • [12] P. J. Zwier, Prime ideals in a large class of nonassociative rings, Trans. Amer. Math. Soc. 158 (1971), 257-271. MR 43 #7478. MR 0281763 (43:7478)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 17A99

Retrieve articles in all journals with MSC: 17A99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0330242-9
Keywords: Radical, bimodule, variety, quadratic Jordan algebra
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society